Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 21, 2007, 4:04 PM CDT for Clark County, Wisconsin. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 4:04 PM CDT (21:04 UTC)
- Expired
- Sep 21, 2007, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clark County, WI
The radar
The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 4:15 PM CDT | TSTM WND DMG | 1 Ne Loyal, WI | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 212104 SVRARX WIC019-212130- /O.NEW.KARX.SV.W.0142.070921T2104Z-070921T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 404 PM CDT FRI SEP 21 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN... * UNTIL 430 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIOGA....OR ABOUT 15 MILES NORTHWEST OF NEILLSVILLE....AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOG CORNERS AND SEVEN SISTER MOUNDS AROUND 405 PM... STERLING AVENUE AND STARKS ROAD AND MEAD LAKE AROUND 410 PM... GREENWOOD AND STERLING AVENUE AND STARKS ROAD AROUND 415 PM... LOYAL AND COUNTY K AND CAPITAL ROAD AROUND 420 PM... VEEFKIND AND RIPLINGER AROUND 425 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4503 9031 4465 9032 4459 9087 4484 9081 TIME...MOT...LOC 2104Z 243DEG 45KT 4470 9076 $$ BOYNE
3 follow-up statements
000 WWUS53 KARX 212108 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 409 PM CDT FRI SEP 21 2007 WIC019-212130- /O.CON.KARX.SV.W.0142.000000T0000Z-070921T2130Z/ CLARK WI- 409 PM CDT FRI SEP 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHERN CLARK COUNTY... AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIOGA....OR 13 MILES NORTHWEST OF NEILLSVILLE....MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENWOOD AND HIGHWAY 73 AND 98 AROUND 415 PM... LOYAL AND COUNTY K AND CAPITAL ROAD AROUND 420 PM... VEEFKIND AND RIPLINGER AROUND 425 PM... DORCHESTER AND ABBOTSFORD AROUND 430 PM... REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4503 9031 4465 9032 4459 9087 4484 9081 TIME...MOT...LOC 2109Z 243DEG 45KT 4473 9068 $$ BOYNE
000 WWUS53 KARX 212116 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 416 PM CDT FRI SEP 21 2007 WIC019-212130- /O.CON.KARX.SV.W.0142.000000T0000Z-070921T2130Z/ CLARK WI- 416 PM CDT FRI SEP 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHERN CLARK COUNTY... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 73 AND 98....OR 13 MILES NORTH OF NEILLSVILLE....MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIPLINGER AND CURTISS AROUND 425 PM... DORCHESTER AND ABBOTSFORD AROUND 430 PM... REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4503 9031 4465 9032 4459 9087 4484 9081 TIME...MOT...LOC 2116Z 243DEG 45KT 4477 9057 $$ BOYNE
000 WWUS53 KARX 212131 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 430 PM CDT FRI SEP 21 2007 WIC019-212138- /O.EXP.KARX.SV.W.0142.000000T0000Z-070921T2130Z/ CLARK WI- 430 PM CDT FRI SEP 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK COUNTY HAS EXPIRED... A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 4503 9031 4465 9032 4459 9087 4484 9081 TIME...MOT...LOC 2128Z 243DEG 45KT 4484 9038 $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:24 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 21, 2:24 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 224 PM CDT FRI SEP 21 2007 .SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING ARE THE MAIN CONCERN FOR THIS PART OF THE FORECAST. AT 2 PM...A 995 MB SURFACE LOW WAS CONTINUING TO DEEPEN ACROSS NORTH CENTRAL MINNESOTA. IMPRESSIVE HEIGHT FALLS /3 TO 5 MB/ ARE SHOWING UP ACROSS WESTERN UPPER MICHIGAN AND WESTERN LAKE SUPERIOR. AS A RESULT...I WOULD EXPECT THIS LOW TO CONTINUE TO MOVE NORTHEAST AND DEEPEN. THE SEPTEMBER 21ST MODELS ARE IN GOOD AGREEMENT THAT THIS LOW PRESSURE AREA WILL FALL TO AROUND 990 MB NORTH OF LAKE SUPERIOR BY 00Z SATURDAY. A COLD FRONT EXTENDS FROM THIS LOW FROM DULUTH MINNESOTA SOUTHWEST TO BEATRICE NEBRASKA. AHEAD OF THIS FRONT...PARTLY SUNNY SKIES HAS ALLOWED TEMPERATURES TO CLIMB INTO THE 80S. THE COMBINATION OF THESE TEMPERATURES AND DEW POINTS IN THE MID 60S ARE PRODUCING BETWEEN 1500 TO 2000 J/KG. WARM AIR ALOFT IS CURRENTLY PREVENTING THIS INSTABILITY FROM BEING RELEASED. A 17Z SOUNDING MPX SHOWED AN IMPRESSIVE 16C AROUND 770 MB. TAMDAR SOUNDINGS DURING THE PAST HOUR ARE SHOWING THAT THIS CAP IS SLOWLY WEAKENING AND IT SHOULD CONTINUE THIS PROGRESS AS A VIGOROUS SHORT WAVE TROUGH MOVES EAST THROUGH THE REGION THIS AFTERNOON. THE MAIN QUESTION IS WHERE THE LINE OF THUNDERSTORMS WILL DEVELOP. KARX RADAR IS SHOWING AN ACCAS FIELD ALONG AND AHEAD OF THIS FRONT. WE ARE CURRENTLY THINKING THAT A SCATTERED TO BROKEN LINE OF CONVECTION WILL BEGIN TO DEVELOP ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA BETWEEN 3 PM AND 4 PM FROM ROCHESTER MINNESOTA TO WATERLOO IOWA...AND THEN THE LINE WILL QUICKLY FILL IN AS IT MOVES EAST INTO WISCONSIN. WITH EFFECTIVE SHEAR BETWEEN 40 AND 45 KNOTS...THERE IS MORE THAN ENOUGH SHEAR FOR SOME DISCRETE SUPERCELLS TO DEVELOP ALONG THE LINE. WITH STRONG WINDS ALOFT HELPING TO CREATE LONG HODOGRAPHS...WE EXPECT THAT THE MAIN SEVERE WEATHER THREAT IS GOING TO BE DAMAGING WINDS ASSOCIATED WITH THE SQUALL LINE. HOWEVER THERE WILL ALSO BE THE POTENTIAL OF LARGE HAIL AND MAYBE A TORNADO IF A LINE ECHO WAVE PATTERN DEVELOPS ALONG THE FRONT. BEHIND THIS COLD FRONT...MSAS IS SHOWING PRESSURE RISES UP TO 6 MB ACROSS SOUTHWEST MINNESOTA AND THIS ALLOWING TO BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER WINDS SHOULD QUICKLY DIMINISH AS THE COLD FRONT MOVES AWAY FROM THE AREA LATE THIS EVENING AND OVERNIGHT. HIGH PRESSURE WILL BE LOCATED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON SATURDAY AND THEN MOVE EAST OF THE AREA ON SATURDAY NIGHT AND SUNDAY. WITH LIGHT WINDS AND POSSIBLY AN INVERSION AROUND 975 MB ON SATURDAY...THERE IS SOME QUESTION ON HOW TEMPERATURES WILL RESPOND. FOR THE TIME BEING...I JUST WENT JUST BELOW GFS MOS TEMPERATURE GUIDANCE. HOWEVER IF WE ARE ABLE TO SEE ANY MIXING AT ALL...TEMPERATURES WILL HAVE THE POTENTIAL OF CLIMBING INTO THE MID AND UPPER 70S. ON SUNDAY NIGHT...THE MODELS ARE STILL HINTING THAT WE MAY SEE ENOUGH ELEVATED INSTABILITY AND MOISTURE RETURN ON THE BACK SIDE OF THE HIGH FOR THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS. .LONG TERM...MONDAY THROUGH FRIDAY A COLD FRONT WILL MOVE EAST THROUGH THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY AFTERNOON AND EVENING. ADDITIONAL LIFT WILL PROVIDED BY THE STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 MB JET. AT THIS TIME...IT LOOKS LIKE THE AREA WILL SEE MOST UNSTABLE CAPES IN THE 1000 TO 2000 J/KG RANGE /THIS HIGHLY DEPENDENT UPON THE AMOUNT OF SUNSHINE THAT WE SEE/ AND THE 0-6 KM SHEAR WILL BE GREATER THAN 45 KNOTS ACROSS THE FORECAST AREA. AS A RESULT...I AM THINKING THERE MAY BE A THREAT OF SEVERE WEATHER WITH THIS SYSTEM. HOWEVER DEPENDING ON WHAT SUBTROPICAL DEPRESSION TEN DOES IN THE GULF OF MEXICO THIS WEEKEND...THERE WILL BE A POTENTIAL THAT THIS FRONT MAY SLOW UP A BIT...SO VERY UNSURE OF TIMING RIGHT NOW. AFTER THIS FRONT MOVES THROUGH THE REGION...THE NEXT CHANCE OF PRECIPITATION LOOKS TO BE ON FRIDAY AND FRIDAY NIGHT AS YET ANOTHER COLD FRONT MOVES THROUGH THE REGION. && .AVIATION...THIS AFTERNOON AND EVENING A COLD FRONT WILL MOVE THROUGH THE TAF SITES LATER THIS AFTERNOON. SOUTH WINDS WILL GUST AHEAD OF THE FRONT WITH NORTHWEST WINDS BEHIND THE FRONT. BY 21-22Z TSRA DEVELOPMENT IS EXPECTED ALONG THE N-S FRONT IN CENTRAL MN AND THIS WILL IMPACT THE AIR SPACE AROUND THE TAFS AS IT MOVES EAST. HAVE NARROWED THE IMPACT WINDOW TO A 2 HOUR TEMPO WINDOW HOWEVER TSRA IMPACT WILL BE LESS THAN ONE HOUR AT THE AIRFIELDS. POTENTIAL EXISTS FOR DAMAGING WINDS FROM THE WEST SHOULD A MATURE SQUALL LINE ORGANIZE ITSELF. THIS IS EXPECTED TO BE A GREATER THREAT AT KLSE THAN KRST. HAVE NOT INCLUDED IT IN THE TAFS BUT WILL MONITOR AND ADD IT SHOULD THE TSRA LINE WARRANT. VFR WILL BE MOVE IN RAPIDLY BEHIND THE FRONT. ARTCC ROUTING WILL BE IMPACTED BY THIS NEARLY CONTINUOUS LINE OF TSRA...ESPECIALLY IN THE EVENING HOURS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && AVIATION - DAB SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Sep 21, 3:41 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 341 PM CDT FRI SEP 21 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 341 PM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT PREVIOUS THREATS FOR SEVERE STORMS STILL ON TRACK...HOWEVER TIMING HAS ACCELERATED BY ABOUT 2 HOURS FURTHER EAST. SHOWERS AND THUNDERSTORMS WERE DEVELOPING AHEAD OF A STRONG COLD FRONT LATE THIS AFTERNOON. FAVORABLE INSTABILITY AND WIND PROFILES WILL SUPPORT THE POTENTIAL FOR MANY OF THESE STORMS TO PRODUCE WIND DAMAGE...WITH LARGE HAIL A SECONDARY THREAT. IT APPEARS THE MOST WIDESPREAD WIND DAMAGE FROM THE STORMS WILL BE NORTH OF I-90...AND NEAR AND EAST OF THE MISSISSIPPI RIVER AS THE LINE OF STORMS INTENSIFIES. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS SHOULD AFFECT A GIVEN LOCATION FOR ABOUT 1-2 HOURS. UPDATED TIMING APPROXIMATIONS... IN EXTREME SOUTHEAST MINNESOTA...THROUGH 5 PM... IN NORTHEAST IOWA...THROUGH 6 PM... IN WESTERN AND NORTH CENTRAL WISCONSIN...THROUGH 6 PM... IN CENTRAL AND SOUTHWEST WISCONSIN...MAINLY BETWEEN 5 AND 7 PM... .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY...TRIGGERING SHOWERS AND THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. WHILE ITS TOO EARLY TO ASCERTAIN THE SEVERE WEATHER THREAT WITH THE FRONT AT THIS TIME... IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY...AND FAVORABLE WIND PROFILES...WHERE SEVERE WEATHER COULD BECOME A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING. LOCAL SPOTTERS CAN MONITOR RADAR FOR DEVELOPMENT OF THE THUNDERSTORMS TO THEIR WEST AND POSSIBLY PROVIDE BETTER DEPLOYMENT TIMING. .EMERGENCY MANAGEMENT COORDINATION... THE CJIS SYSTEM IN MINNESOTA IS NOT FUNCTIONING. IT IS RECOMMENDED THAT EMERGENCY MANAGEMENT AND LAW ENFORCEMENT USE THE NWS WEB PAGE TO MONITOR WARNINGS AND INFORMATION. ADDRESS IS LISTED BELOW. RIECK/BAUMGARDT HTTP://WEATHER.GOV/LACROSSE...IN LOWER CASE.
In the hours before
Local storm report, Sep 21, 3:23 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT FRI SEP 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
09/21/2007 E1.00 INCH BUFFALO WI TRAINED SPOTTER
&&
JLBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:57 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau, Vernon | 78 min |
| Sep 21, 4:59 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 46 min |
| Sep 21, 5:06 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 39 min |
| Sep 21, 5:16 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 29 min |
| Sep 21, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 29 min |
| Sep 21, 6:13 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.